New to the forum

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

popofeight
New Member


Date Joined Aug 2010
Total Posts : 1
   Posted 8/21/2010 7:02 AM (GMT -6)   
Well hello everyone...new to the forum just woke up feeling like a glob of stomach bile was adhered to the back of my throat....coughing and burning....finally subsided a little downed a couple of pepcids and it feels a touch better but feel it coming back a little.

Do not have any history of heartburn or anything else but the pain was so intense I had to google it and see if there were others and what I could do. I just turned 39 and hope this is an isolated incident but will try the baking soda thing and report back my results.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 8/21/2010 7:31 AM (GMT -6)   
Hi Popofeight,
Welcome to the forum! It sounds like you're in the right place. Sorry to hear you woke up with such an unpleasant and painful episode. It sounds like you're treating yourself with OTC medications...have you seen a doctor about your problem?

It may be acid, rather than bile. If you're on PPI's, then bile is likely the culprit, but if you're just taking OTC meds like Zantac or Pepsid, and you have reflux bad enough to wake you up, it's most like acid rather than bile.

Do you have the head of your bed elevated? If not, try getting bed risers (or put boards or bricks under the legs at the head of the bed.) (Hopefully you don't have a waterbed, because that's very bad for reflux.)

Maalox or Gavascon, or something like that is your best bet until you get to a doctor to discuss the problem. You won't want to let it go, because your esophagus can be damaged badly by reflux over time. You stated that you don't have a history of reflux, but I suspect you have had something called, "Silent GERD"--reflux without being aware of it.

Again, glad you stopped by. I'm sure others will check in and provide some of their own experiences and advice.
Feel better!
Denise

simmonsm11
New Member


Date Joined Aug 2010
Total Posts : 4
   Posted 8/24/2010 10:07 AM (GMT -6)   
Hi every one, I am new to this forum but I must say that am glad I hv found it. I am having a very bad case of GERD, which aslo is making my head ache and fuzzy feeling, dizzy with non stop burning sore throat. I am on Oprazol at the moment and I think it make my problem even worse. Does anyone suffer from this that nothing seams to ease it. I am soo sick of this acid reflux I imagine all sorts of dreadful desease.

Please is anyone suffering from this?

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/24/2010 4:39 PM (GMT -6)   
The dizzy feeling comes from the vegus nerve being irritated. The headache and throat pain is from acid getting into your sinuses.
If the medicine isn't helping there is other brand you can try.
Joy

simmonsm11
New Member


Date Joined Aug 2010
Total Posts : 4
   Posted 8/24/2010 5:48 PM (GMT -6)   
Thanks Joy, I am at my wits end, have an appointment with my GP hopefully there will be a solution to all this.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/25/2010 9:52 AM (GMT -6)   
 
Just stopping in to say hello and welcome.  You have been well advised by our awesome members so stick with us and let us hear what the Dr.  has to say.

 
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

simmonsm11
New Member


Date Joined Aug 2010
Total Posts : 4
   Posted 9/7/2010 1:25 PM (GMT -6)   
HI!! my GP has informed me that a test done recently shows that I hv bacteria in my stomach and and that is what is causinng my acid relux. He priscibed antibiotics, lansoprazole 30g, and metronidazol 400g, however i hv a feeling any medication which ends with zol does not agree with me and give me constant headache. Constant sore throat and even whn its not too bad u feel is there just waiting for u to eat or drink something bad. Ranitidine seems okay for a while, still getting stiffness in my neck and shoulder. is anybody getting these neck pain

Tinlou
Regular Member


Date Joined Jun 2010
Total Posts : 395
   Posted 9/7/2010 2:25 PM (GMT -6)   
Try and stick to the medicine if you can. I had a hard time at first with side effects too. Dizziness, nausea, fatigue but after about a week or so they subsided. It just took time for my body to get use to it and in the long run you really will feel so much better. I hate taking anything since I am very very sensitive to anything but if it makes you feel better it is worth it and it is better than having the reflux any day. Take care and good luck!

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/7/2010 4:17 PM (GMT -6)   
Hey Simmon,
 
Metronidazole  = Flagyl  ~  now it does not end with with zol   :-) (Antibiotic)
 
Lansoprazole  = Prevacid - a PPI for GERD
 
Ranitidine  = Zantac - an H2-receptor blocker.
 
Were you diagnosed with H-Pylori ?  I agree with Tinlou,  you should take the medication if possible.
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 5:26 AM (GMT -6)
There are a total of 3,006,718 posts in 329,385 threads.
View Active Threads


Who's Online
This forum has 161847 registered members. Please welcome our newest member, Mindstrange.
117 Guest(s), 3 Registered Member(s) are currently online.  Details
Mustapha, JOKERWILD477, GuitarHunter